Vimpat, a new AED, has anybody else tried it

Messages
83
Reaction score
0
Points
0
Hey Paradise,

That's virtually the exact thing I said when I proposed to my wife 44 years ago! As part of my plea, I said: "Listen, I won't promise you It'll always be fun, but believe me, it will NOT be boring." I guarantee you that if you ask her she'll tell you that's one promise I have fulfilled in spades!
 
Messages
135
Reaction score
0
Points
0
I took vimpat for close to a year, the dose varied lots of times. I took vimpat with lamictal for a while and with topamax for another while. But I stopped when it didn't do anything besides make me dizzy and some depression issue I had that I called vimpat-related. I didn't love it, didn't hate it, and I wish people luck with it.
 
Messages
9
Reaction score
0
Points
0
I'm on Vimpat and Lamictal right now and my seizures seem to be controlled. I'm currently taking 250mg twice a day of Vimpat along with 250 mg of Lamictal twice a day and I have experienced hardly any side effects. However it occasionally makes me feel a bit drunk, happy and clumsy :/ Granted it's not necessarily a bad side effect, it's just a bit annoying.

Has anyone else experienced this side effect?
 
Last edited:
Messages
310
Reaction score
0
Points
0
Hey Paradise,

That's virtually the exact thing I said when I proposed to my wife 44 years ago! As part of my plea, I said: "Listen, I won't promise you It'll always be fun, but believe me, it will NOT be boring." I guarantee you that if you ask her she'll tell you that's one promise I have fulfilled in spades!
just trying to fulfill the oath...sickness, health, now if we could only only work on the richer part...we tried poorer and it sucks!! (lol) In truth, we have a roof over our head, two healthy kids that are now grown and out of the house with jobs of their own (thank God) and food on the table.. and full prescription bottles...and I finally have a Dr. that listens. (Remind me to reread this when I hit the 'black days' of whichever med is making me nuts) Aint life a peach, sometimes sweet, sometimes the pit.
 

deeds

New
Messages
139
Reaction score
0
Points
0
VIMPAT.....
I added it to my cocktail of Dilantin/Keppra and Frisium back in September after getting the Lamictal Rash in conjunction with attempted weaning, slowly..... off Dilantin which ended in disaster and return up to the original dose, not that I had been far from it.
Anyway, I have enjoyed Vimpat, I have absolutely noticed about a 75% reduction in seizures, both in frequency and intensity. That was good enough for me. The doctor suggested a slight increase from 50mg am to 100mg am and p.m. I know this isn't a huge jump but I have been very bloated and I feel as if all my clothes are too tight. not a comfortable feeling. Is one week and 50mg enough to cause such a change? I know all bodies are different but I wonder if anybody else has had this experience?
I was happy at the lower dose!
All the Best,
Deedee
 
Messages
310
Reaction score
0
Points
0
How long has your son been on the Vimpat? I know, for myself I have experianced heartburn sometimes (fairly severe) but I suppose the trade off is do-able. I never had heartburn before and I am not sure of the long term effects but I do know seizures are NOT good. I have been on the Vimpat for about nine months now and it works very well but it took a fair amount of tweeking. Thankfully my doctor is very helpful and understanding...two unusual traits for a neuro, at least the ones I have had. Good luck!:e:
 

Tralee A

Pillar
Messages
85
Reaction score
0
Points
31
Thanks for all the great info Motorbill66. My son is on Vimpat and Zonisamide. I was about to beg the doc to wean him off the Zonisamide and onto something else because he is having a lot of the symptoms you described but you attribute them to Vimpat. He is also having 2 other kinds of pretty severe attacks. One is a fainting episode and the other is a severe panic episode. We don't know what to think about those yet and are investigating into possible heart issues. He is very strong and I doubt that's it but I guess we have to rule it out. I wonder if it's the Vimpat and not the Zonisamide that's causing the trouble. Could it be the combination of Vimpat with certain other drugs is the problem? The things I had attributed to Zonisamide when he started it were all the things you mentioned. The things I attributed to Vimpat were stomach and skin problems. How the heck can I tell which is which? My son doesn't communicate what he's feeling very well. What a conundrum.
I don't communicate things very well lately but mum recons it is becoz my tablets have slowed my thought process down. I also forget what I'm about to say alot. As far as the vimpat goes I haven't had any major panic episodes (i have minor anxiety attacks) but I'm only on 250mg a day. 1 of the other tablets I tried caused me to have major panic attacks was called Topomax. Was taken off it quickly. As far as I know panic attacks are more to do with your brain than your heart but it picks your heart rate up. Not a good feeling
Hope everything goes well tho
 
Last edited:

lynnrx52

New
Messages
86
Reaction score
1
Points
0
My son has been on Vimpat for about 2 years. He's been on Zonisamide for a little longer. I was very pleased when he started the Vimpat because that's the one that stopped his seizures. It does effect his stomach pretty bad but it's a fair trade off at this point. I think the culprit for panic attacks is the Zonisamide. We have now put him on 300 mg Trileptal 2x/day to cover him for seizures (and continuing the Vimpat) so we can wean him off the Zonisamide. I am hopeful that getting him off of that one will solve the panic issues.
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
Thanks for the info Tralee. It's not good that you have panic attacks but it's helpful to know someone else has them. I would not be surprised at all if it turned out it was drug related.
 
Messages
310
Reaction score
0
Points
0
I have also been on topamax...not a happy time! I forgot to eat or where to find it, no wonder I lost weight! I am now on vimpat, 100mg in the early am, then 50mg in the late am, and 50mg in the late afternoon, followed by another 100mg mid evening ( thank goodness for phone alarms) this works well for me and eliminates the emotional crash between morning and nightime doses, they were aweful!! Took awhile to figure it out but now that I split it up this way my life is significantly better...now if it stays that way...this has been a long experiment but so far so good.
 

Andin66

New
Messages
2
Reaction score
0
Points
0
I just started Vimpat this week and I am having horrible side-effects. Not the blurred vision, but lots of stomach cramps, nausea, and other bathroom issues. I am so far not a fan.
Anyone else with side effects? And how are you dealing with them.

Thanks!
Andi
 

lynnrx52

New
Messages
86
Reaction score
1
Points
0
My son has a lot of stomach issues with Vimpat. Mainly bloating, acid reflux and constipation. He takes Amitiza for constipation and Pantoprazole (Protonix) for acid reflux. The trade off is that the Vimpat actually stopped his seizures after a long battle trying to find the right meds.
 

Andin66

New
Messages
2
Reaction score
0
Points
0
Thanks for the information. Since I have barely started this medication and I see my doctor on Tuesday. I am saying NO THANKS! I don't have that many break-throughs and it is the holidays and I am not willing to be sick.
Have a great Christmas!
Andi
 
Messages
310
Reaction score
0
Points
0
You may want to try the Vimpat when things are not so hectic. I do get heartburn often and it is daily but I have not tried to get another med for that as I take enough stuff already. Vimpat has worked well for me but it took effort to get the right dosage...I had to increase and spread it over the day to get it right. I did experiance some aweful 'dark' days till we figured it out (DID NOT ENJOY THAT AT ALL!!) My mood would drop like a stone hense the spread of dosage throughout the day...much better! I hate the juggleing but I like the results (so far) on the Vimpat...good luck!
 

Eli

New
Messages
392
Reaction score
0
Points
0
My neuro had me try vimpat last summer. It was the worst month ever. Fortunately, it was also expensive so I had no problems saying no thank you to it. I checked my seizure diary while on the vimpat...I was depressed, nauseous, vomiting, my seizures increased and i was overall miserable.

Keppra is the only med in low to moderate dose that does anything for me.
 
Messages
99
Reaction score
0
Points
0
I tried vimpat when it first came out. I add it the more 20 epilepsy drugs I've taken.
It makes another drug I'm allergic to.
 
Top